Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 2, 2022, 2:15 AM CDT for Hood County, Parker County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2022, 2:15 AM CDT (07:15 UTC)
- Expired
- May 2, 2022, 2:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hood County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WFUS54 KFWD 020715
TORFWD
TXC221-367-020745-
/O.NEW.KFWD.TO.W.0040.220502T0715Z-220502T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
215 AM CDT Mon May 2 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Parker County in north central Texas...
Northwestern Hood County in north central Texas...
* Until 245 AM CDT.
* At 215 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lipan, or 15 miles northwest of Granbury, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Parker and northwestern Hood Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3259 9806 3267 9779 3251 9780 3250 9806
TIME...MOT...LOC 0715Z 263DEG 26KT 3255 9801
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Dunn2 follow-up statements
891
WWUS54 KFWD 020723
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
223 AM CDT Mon May 2 2022
TXC221-367-020745-
/O.CON.KFWD.TO.W.0040.000000T0000Z-220502T0745Z/
Parker TX-Hood TX-
223 AM CDT Mon May 2 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR SOUTH
CENTRAL PARKER AND NORTH CENTRAL HOOD COUNTIES...
At 223 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Horseshoe Bend, or 15 miles northwest of Granbury,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Parker and north central Hood Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3261 9799 3267 9779 3251 9780 3252 9799
TIME...MOT...LOC 0723Z 263DEG 26KT 3256 9794
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Dunn827
WWUS54 KFWD 020741
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
241 AM CDT Mon May 2 2022
TXC221-367-020750-
/O.EXP.KFWD.TO.W.0040.000000T0000Z-220502T0745Z/
Parker TX-Hood TX-
241 AM CDT Mon May 2 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL PARKER AND NORTH CENTRAL
HOOD COUNTIES WILL EXPIRE AT 245 AM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, quarter size hail remains likely and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3261 9799 3267 9779 3251 9780 3252 9799
TIME...MOT...LOC 0740Z 263DEG 26KT 3257 9781
$$
DunnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 12:52 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 2, 12:52 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1252 AM CDT Mon May 2 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Overnight through Tuesday/ A cluster of thunderstorms is moving into North Texas at this hour as a warm front is draped just on the northern periphery of the Metroplex. Storms have intermittently become severe with primarily a large hail threat, but the overall severe threat appears to be diminishing some. That being said, a warm buoyant airmass south of the frontal boundary has around 2000 J/kg of MUCAPE so we can't rule out an isolated severe storm over the next few hours. Storms to the north will become increasingly elevated but will also pose a hail risk at least for another couple of hours. High resolution CAMs have generally done poorly with the handling of the convection through the late evening, but a general consensus is for the northern cluster of thunderstorms to be the primary focus through the rest of the night. This makes sense given the location of the retreating warm front and best northerly low level moisture transport into southern Oklahoma over the next few hours. Farther south into Central Texas, a cluster of storms across Brown and Mills counties will have ample instability to work with but will become increasingly displaced from better forcing aloft. We'll maintain some PoPs through the overnight hours to account for their eastward progression, but generally taper things off after about 3 am or so. Convection should become concentrated across our northern and northeastern counties by early Monday morning as the main shortwave starts to pull away. In the wake of early morning convection, airmass recovery should occur rather quickly given that mid 60s dewpoints never really get scoured out. With afternoon heating, the convective parameter space becomes quite impressive across North Texas with MLCAPE on the order of 3000-3500 J/kg and modest 0-6 km shear. A dryline will also be draped across our far western counties, however low level flow becomes a bit veered ahead of the dryline which should minimize convergence along the boundary. Forecast soundings do show some weak capping, certainly breakable in the presence of even weak forcing for ascent. However, none of the guidance offers any indication that we'll see any lift outside of perhaps the dryline itself. Subtle synoptic scale subsidence indicated by the GFS may be the nail in the coffin for any convection this afternoon. All that being said, we'll keep PoPs at 10-20% and mention isolated thunderstorms given that any focused convergence along the dryline or perhaps a left over boundary from this mornings convection, could help pop of a thunderstorm. Any storms that develop this afternoon would likely be severe. By tonight, attention will then turn to our north as a cold front spreads south out of Oklahoma. Thunderstorms should develop along this front and spread southward as an organized MCS, however as the low level jet veers into the Arklatex after dark, much of this activity will likely spread southeast into early Tuesday morning. We'll have increasing PoPs along the Red River and generally north of I-20 late tonight then spreading into the Arklatex by early Tuesday morning. The actual cold front will spread southward into North Texas during the late morning hours on Tuesday and we've continued the trend of the NAM timing. We've also continued on the cooler side of guidance across our northern counties where highs are likely to remain in the 60s. A few scattered thunderstorms will be possible Tuesday afternoon mainly across our central Texas counties where the front slows down. Dunn && .LONG TERM... /Issued 213 PM CDT Sun May 1 2022/ /Monday night through Tuesday/ The upper trough responsible for the increased rain/storm chances starting tonight will flatten and lift into the Midwest Monday evening. Due to the diminishing upper level support, any convection that does manage to develop Monday afternoon over North Texas should dissipate with loss of heating. A cold front will race southward through Oklahoma in the wake of the upper system, where more vigorous convection is anticipated Monday evening. This convection may hold together long enough to impact the northern and northeastern zones after midnight. A low severe weather threat does exist with these storms as the front moves through the northern counties before daybreak, but this activity should be dissipating as it encounters a more stable airmass. Otherwise the region will contend with another warm, breezy, and humid night with lows mid 60s to low 70s ahead of the front. Prefer the NAM forecast of the front making it into the northern reaches of Central Texas Tuesday. This means some cooler air will infiltrate North Texas, and have undercut the NBM forecast in favor of the NAM. Did not go as cold as the NAM which shows highs stuck in the upper 50s over the northern zones due to cloud cover and cold advection all day. Do think it will be chilly for May, but clouds should break by afternoon and temps should reach near 70 degrees along the Red River tapering up to warmer 80s across the southern zones. The front will stall across the southern zones in the late afternoon. While the airmass ahead of the front will be unstable, the lack of upper support, and a boundary orientation perpendicular to the low level flow suggests that lift will be weak and unorganized. The NBM has no PoPs Tuesday afternoon/evening with the front, but I am more comfortable with a broad swath of slight chances south of I-20 Tuesday afternoon and evening for any activity that may initiate. The front will advance northward Tuesday night as the next system approaches us from the west and southerly low level flow intensifies. By Wednesday afternoon the airmass will be unstable and weakly capped with organized shear profiles, but we'll have to wait for the forcing from the approaching upper trough to begin to reach the area from the west during the afternoon and evening hours before storms can form. Storm evolution may be complex and messy as the dryline may be too far west of the region to provide the focus for initiation in our area. Some model solutions are more indicative of warm advection being the impetus for storm initiation across our western zones in the afternoon, but on the flip side some models don't develop anything over us due to the nebulous lift. Storms definitely should develop by late Wednesday afternoon along an advancing cold front in Oklahoma, meaning that this convection and the front would assuredly be responsible for some storm activity Wednesday night and into Thursday morning (regardless of how the afternoon plays out). If the only storms that we get do arrive late with the front during the cooler part of the day in linear storm mode, severe weather threats would be lessened and the primarily concern would be damaging winds. Considering the higher than normal uncertainty and different scenarios that could play out that would dramatically impact the severe weather threat coverage and hazard types, this part of the forecast should be something to monitor closely as the event nears. The front should move through most of North Texas Thursday morning, with a likely redevelopment and invigoration of convection Thursday afternoon across Central Texas. This front will help to end rain chances Thursday night as it moves to the Gulf coast and dissipates. Upper level ridging will prevail into the weekend so dry weather and seasonable temperatures with lows in the 60s and highs in the 80s are expected Friday. A large upper level trough will organize to the west by Sunday resulting in strong southerly winds, but also a low level southwesterly fetch that causes 850mb temps to soar to 20-26 degrees C over the CWA. Therefore it's likely the heat will be on for Mother's day...and highs in the low to upper 90s are expected across our region. TR.92 && .AVIATION... /NEW/ /6Z TAFs/ Convective complex of thunderstorms is approaching from the west at this hour, but a gradual shift northward into Oklahoma is expected through early morning. We'll start all the Metroplex TAFs off with VCTS and will have a TEMPO for TSRA for a few hours as this cluster continues eastward. In the wake of the early morning convection, MVFR cigs are expected to develop and persist for much of the morning before lifting and scattering around midday. Much of Monday should be quiet with gusty southerly winds, but we will be watching for isolated TS development during the afternoon. Otherwise, we'll be watching a complex of thunderstorms moving out of Oklahoma late Monday night which will likely bring at least a brief wind shift overnight ahead of a cold front and perhaps some thunderstorms. We'll have a VCTS by 8Z at DFW to account for this. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 85 65 76 66 / 90 10 40 10 10 Waco 69 87 70 86 69 / 40 10 10 20 20 Paris 64 82 64 75 64 / 80 50 70 30 10 Denton 65 85 58 73 61 / 90 10 40 10 10 McKinney 67 83 62 74 64 / 80 20 50 20 10 Dallas 69 85 67 78 67 / 80 20 40 20 20 Terrell 68 85 67 80 66 / 70 20 40 20 20 Corsicana 69 87 70 85 69 / 30 10 20 30 20 Temple 69 86 70 87 68 / 30 10 10 20 20 Mineral Wells 67 87 59 73 63 / 100 10 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 1, 6:43 PM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 643 PM CDT Sun May 1 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 643 PM CDT Sun May 1 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorm chances will increase late tonight west of I-35. Some of these storms could be severe, but should weaken as they approach the I-35 corridor. The primary severe threats are large hail and damaging winds gusts. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorm chances are in the forecast Monday into Tuesday, with one final round of storms Wednesday into Thursday. Severe weather may accompany the activity and a risk for locally heavy rainfall totals will also exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight mainly to the west of the I- 35 corridor.
In the hours before
Special weather statement, May 1, 11:04 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1104 PM CDT Sun May 1 2022
TXZ100-115-020445-
Stephens TX-Young TX-
1104 PM CDT Sun May 1 2022
...Strong thunderstorms will impact portions of Young and northern
Stephens Counties through 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Graham to 8 miles southeast of
Fort Griffin. Movement was northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Graham, Breckenridge, Crystal Falls, Newcastle and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3295 9910 3296 9895 3314 9895 3338 9842
3295 9843 3295 9857 3287 9858 3268 9910
TIME...MOT...LOC 0404Z 213DEG 16KT 3308 9878 3283 9914
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 1, 11:55 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT Sun May 1 2022
TXZ115-020600-
Stephens TX-
1155 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southern Stephens
County through 100 AM CDT...
At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 10 miles north of Cisco, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Necessity and Gunsight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3280 9858 3252 9858 3251 9905 3259 9910
3266 9910
TIME...MOT...LOC 0455Z 252DEG 24KT 3253 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 2, 12:05 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 AM CDT Mon May 2 2022
TXZ101-102-020545-
Wise TX-Jack TX-
1205 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of western Wise and
Jack Counties through 1245 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Chico, or 11 miles east of Jacksboro, moving southeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur, Bridgeport, Jacksboro, Briar, Pecan Acres, Aurora, Boyd,
Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark
and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3344 9798 3343 9777 3299 9744 3300 9813
3331 9842 3347 9799
TIME...MOT...LOC 0505Z 314DEG 32KT 3324 9796
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, May 2, 1:14 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
114 AM CDT Mon May 2 2022
TXZ094-020645-
Fannin TX-
114 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of northwestern Fannin
County through 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ector, or near Bonham, moving north at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bonham, Savoy, Ector, Ravenna and Bonham State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9599 3351 9616 3355 9638 3369 9633
3371 9631 3374 9631 3377 9629 3377 9627
3375 9622 3376 9619 3379 9616
TIME...MOT...LOC 0614Z 201DEG 22KT 3359 9625
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| May 1, 11:04 PM CDT | Special Weather Statement | FWD | Young | 41 min |
| May 1, 11:10 PM CDT | Severe Thunderstorm Warning | FWD | Young | 24 min |
| May 1, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| May 1, 11:55 PM CDT | Special Weather Statement | FWD | Stephens | 65 min |
| May 2, 12:05 AM CDT | Special Weather Statement | FWD | Jack, Wise | 40 min |
| May 2, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 53 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 24 min |
| May 2, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 58 min |
| May 2, 1:14 AM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| May 2, 1:44 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 61 min |
| May 2, 2:00 AM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| May 2, 2:39 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 51 min |
| May 2, 4:38 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 40 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.